What injectable steroid were you given? I have only taken oral prednisone, but others who have taken the stronger steroids have told me stories of severe mood swings and unusual behavior that comes over them suddenly and they can't control it. It's like they become somebody else and they see themselves acting out, but can't stop it from happening until the "fit" passes. One friend called them "demon" drugs, but he had leukemia and was probably getting really high doses. Well, at least your bouts of pain are better, that is worth a lot, but the side-effects and weird behavior must freak you out. Yes, do give it some time for things to even out. I have read that even with the high-dose steroids, the body will adjust to them somewhat and the side-effects will become less wild and noticeable than they are at the beginning of treatment.
As for your course of treatment, many articles I have read favor an initial treatment with anti-malarials and steroids to get the current flare under control and get a person out of crisis mode. In the short-term (meaning a few months at most), steroids are truly amazing at providing relief and stopping one's condition from getting progressively worse. Then, once a person has gotten some relief and gotten somewhat stabilized, they will want to switch from the steroids to other immunosuppresives like the Imuran they mentioned to you. I am not familiar with the path taken with CNS lupus (though I think I have some neurological symptoms myself), but maybe others on the board are.
Best of luck with your treatment and with keeping your marbles together.